Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 15, NWS Norman, OK

March 2, 200848 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Mar 2, 2008, 7:39 PM CST for 48 counties in Oklahoma; 8 counties in Texas. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 7:39 PM CST (01:39 UTC)
Expired
Mar 3, 2008, 6:00 PM CST
In force
22 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 030139
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CST SUN MAR 2 2008

.STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A STRONG COLD FRONT.
MANY LOCATIONS WILL SEE SUSTAINED WIND SPEEDS IN THE 25 TO 35 MPH
RANGE WITH GUSTS OF 40 TO 50 MPH POSSIBLE. WINDS WILL BE EVEN
STRONGER NEAR THUNDERSTORMS.

OKZ018>020-022>031-033>038-TXZ083>085-030945-
/O.NEW.KOUN.WI.Y.0015.080303T0139Z-080303T1200Z/
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...STILLWATER...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...
SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON
739 PM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. 

AS A STRONG COLD FRONT PASSES THROUGH...NORTHERLY WIND GUSTS OF 40
TO 50 MPH WILL BE POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>017-021-030600-
/O.NEW.KOUN.WI.Y.0015.080303T0139Z-080303T0600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY...
SAYRE
739 PM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

NORTHERLY WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE TO BE POSSIBLE
THROUGH MIDNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ039-040-044-045-TXZ086>090-030945-
/O.NEW.KOUN.WI.Y.0015.080303T0139Z-080303T1800Z/
STEPHENS-GARVIN-COTTON-JEFFERSON-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...DUNCAN...PAULS VALLEY...WALTERS...
WAURIKA...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
739 PM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. 

AS A STRONG COLD FRONT PASSES THROUGH...NORTHERLY WIND GUSTS OF 40
TO 50 MPH WILL BE POSSIBLE..

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ032-041>043-046>048-050>052-030945-
/O.NEW.KOUN.WI.Y.0015.080303T1200Z-080303T1800Z/
HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-
BRYAN-
INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA...
COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT
739 PM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM CST MONDAY. 

AS A STRONG COLD FRONT PASSES THROUGH...NORTHERLY WIND GUSTS OF 40
TO 45 MPH WILL BE POSSIBLE..

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KOUN 030850
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
250 AM CST MON MAR 3 2008

TXZ087-088-031200-
/O.EXT.KOUN.WI.Y.0015.000000T0000Z-080303T1200Z/
KNOX-BAYLOR-
INCLUDING THE CITIES OF...MUNDAY...KNOX CITY...SEYMOUR
250 AM CST MON MAR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

NORTH WIND 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL FREQUENTLY
OCCUR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ018>020-022>031-033>038-TXZ083>085-031200-
/O.CON.KOUN.WI.Y.0015.000000T0000Z-080303T1200Z/
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-
JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-
INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...STILLWATER...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...
SEMINOLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON
250 AM CST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

NORTH WIND 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL FREQUENTLY
OCCUR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ039-040-044-045-TXZ086-089-090-031700-
/O.CON.KOUN.WI.Y.0015.000000T0000Z-080303T1800Z/
STEPHENS-GARVIN-COTTON-JEFFERSON-WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...DUNCAN...PAULS VALLEY...WALTERS...
WAURIKA...WICHITA FALLS...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
250 AM CST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

NORTH WIND 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH WILL FREQUENTLY
OCCUR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ032-041>043-046>048-050>052-031700-
/O.CON.KOUN.WI.Y.0015.080303T1200Z-080303T1800Z/
HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-
BRYAN-
INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA...
COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT
250 AM CST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON
CST TODAY...

NORTH WIND 30 TO 35 MPH WITH GUSTS NEAR 40 MPH WILL FREQUENTLY OCCUR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 031728
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1128 AM CST MON MAR 3 2008

OKZ004>031-033>038-TXZ083>085-087-088-040000-
/O.EXB.KOUN.WI.Y.0015.000000T0000Z-080304T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH...
CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY...SEYMOUR
1128 AM CST MON MAR 3 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

NORTHERLY WINDS OF 3O TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL
PERSIST THROUGH THE AFTERNOON BEFORE WEAKENING OVERNIGHT. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ032-039>048-050>052-TXZ086-089-090-040000-
/O.EXT.KOUN.WI.Y.0015.000000T0000Z-080304T0000Z/
HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA-ARCHER-CLAY-
INCLUDING THE CITIES OF...HOLDENVILLE...DUNCAN...PAULS VALLEY...
SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...
TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT...WICHITA FALLS...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
1128 AM CST MON MAR 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

NORTHERLY WINDS OF 3O TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL
PERSIST THROUGH THE AFTERNOON BEFORE WEAKENING OVERNIGHT. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JAMES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:24 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 2, 3:24 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CST SUN MAR 2 2008

.DISCUSSION...
VERY DIVERSE AND COMPLICATED FORECAST...WITH SEVERE WEATHER
EXPECTED THROUGH THIS EVENING AND POSSIBLY THE OVERNIGHT HOURS.
STRONG NORTHERLY WINDS BEHIND FRONT WILL REACH WIND ADVISORY
LEVELS AND PERHAPS EVEN BRIEF HIGH WIND WARNING LEVELS THIS
EVENING AND OVERNIGHT. WITH PROSPECTS OF FAIRLY WIDESPREAD
SNOWS ALONG WITH THE WIND...WE OPTED TO CANCEL THE WIND ADVISORIES
FOR TONIGHT AND TOMORROW AND REPLACE WITH SNOW AND BLOWING SNOW
ADVISORIES. THESE ADVISORIES WILL BE TIME-STEPPED FROM NORTHWEST
TO SOUTHEAST TONIGHT THROUGH TOMORROW EVENING.

AS FAR AS SEVERE...LARGE HAIL AND PERHAPS A FEW TORNADOES POSSIBLE
THROUGH EARLY EVENING...ESPECIALLY WEST/SOUTHWEST NEAR TRIPLE-
POINT. OVERALL SEVERE THREAT WILL LIKELY EVOLVE INTO HIGH WIND
AS ANTICIPATED SQUALL-LINE DEVELOPS ALONG AND JUST BEHIND THE COLD
FRONT LATE THIS EVENING AND OVERNIGHT. WITH PROGRESSION AND
DEEPENING OF LOW LEVEL CYCLONE ALONG FRONT NEAR RED RIVER LATE
TONIGHT AND EARLY TOMORROW...PERSISTENT TRAINING EFFECTS WILL KEEP
US WITH FLASH FLOOD POTENTIAL OVER SOUTHEAST PORTIONS OF OKLAHOMA.
CURRENT WATCH WILL CONTINUE AND DID NOT EXPAND IT.

AS FAR AS SNOW AMOUNTS GO...TRACK OF SURFACE THROUGH MID-LEVEL
CIRCULATIONS DO FAVOR A HEAVY SNOW EVENT FOR CENTRAL AND SOUTHERN
PORTIONS OF OKLAHOMA. NAM MODEL MOST AGGRESSIVE AND AN OUTLIER AS
FAR AS PRODUCING 6+INCHES OF SNOW OVER SOUTHEAST OKLAHOMA. GFS A
LITTLE LESS AND FARTHER NORTH. CURRENT FORECAST BLENDS WELL WITH
COMPROMISE OF THE TWO AND CLOSE TO HPC WWD GRAPHICS. AS UPPER LOW
PULLS OUT TOMORROW AFTERNOON AND TOMORROW EVENING...WOULD NOT BE
TOO SURPRISED TO SEE A MESOSCALE BAND SET UP SOMEWHERE NEAR OR
SOUTHEAST OF I-44 CORRIDOR OF CENTRAL/SOUTHEAST
OKLAHOMA...PRODUCING 4 TO 6 INCHES. WILL NOT GET FANCY AND TRY TO
PINPOINT AT THIS POINT AND WILL KEEP TOTAL AMOUNTS LESS THAN 4
INCHES AND SATISFY ADVISORY THAT WILL BE ISSUED. WITH STRONG WINDS
AND THE PERIODIC SNOW...SOME VISIBILITIES WILL BE SIGNIFICANTLY
REDUCED AND CAUSE TRAVEL PROBLEMS.

MINIMAL CHANGES MADE TO LONGER PERIODS...WITH FRONTS EXPECTED
AGAIN WEDNESDAY AND AGAIN FRIDAY. FORCING MINIMAL OR ABSENT WITH
THESE FRONTS AND MOISTURE FAIRLY LACKING SO WILL KEEP FORECAST DRY
AFTER MONDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  34  37  26  50 / 100  60  30   0
HOBART OK         33  39  25  56 /  80  60  20   0
WICHITA FALLS TX  37  41  29  59 /  80  70  40   0
GAGE OK           29  40  21  57 /  60  30   0   0
PONCA CITY OK     33  37  24  49 / 100  40  10   0
DURANT OK         42  42  29  51 / 100  80  60   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...SNOW AND BLOWING SNOW ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR
     OKZ018>020-022>030-033>038.

     SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM
     CST MONDAY FOR OKZ004>017-021.

     SNOW AND BLOWING SNOW ADVISORY FROM 12 PM MONDAY TO MIDNIGHT CST
     MONDAY NIGHT FOR OKZ032-040>043-045>048-050>052.

     RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ033-036.

     SNOW AND BLOWING SNOW ADVISORY FROM 12 PM TO 6 PM CST MONDAY FOR
     OKZ039-044.

     FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH MONDAY
     MORNING FOR OKZ043-047-048-051-052.

     SNOW AND BLOWING SNOW ADVISORY FROM 6 AM MONDAY TO MIDNIGHT CST
     MONDAY NIGHT FOR OKZ031.

TX...SNOW AND BLOWING SNOW ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR
     TXZ083>085.

     SNOW AND BLOWING SNOW ADVISORY FROM 12 PM MONDAY TO MIDNIGHT CST
     MONDAY NIGHT FOR TXZ090.

     RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>085-
     087-088.

     SNOW AND BLOWING SNOW ADVISORY FROM 12 PM TO 6 PM CST MONDAY FOR
     TXZ086>089.

&&

30/11
Hazardous weather outlook, Mar 2, 6:22 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CST SUN MAR 2 2008

OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
622 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS AND LOCATIONS IN
OKLAHOMA SOUTH AND EAST OF A LINE FROM ALTUS...TO CLINTON...TO ENID.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH THE OVERNIGHT HOURS. THE SEVERE WEATHER THREAT WILL END FROM
NORTHWEST TO SOUTHEAST THIS EVENING AND OVERNIGHT AS A COLD FRONT
MAKES ITS WAY OVER THE REGION AND USHERS IN MUCH COOLER AND STABLE
AIR.

IMPACTS...
SEVERE HAIL UP TO GOLFBALL SIZE AND THUNDERSTORM WINDS UP TO 75 MPH
WILL BE POSSIBLE. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY
THROUGH MID-EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL EARLY
MONDAY MORNING.

DISCUSSION...
A STRONG COLD FRONT WAS LOCATED FROM JUST SOUTH OF ALTUS...NORTHEAST
THROUGH ENID EARLY THIS EVENING. STRONG TO SEVERE STORMS WILL
CONTINUE NEAR AND AHEAD OF THIS COLD FRONT AS IT MOVES SOUTHEAST
TONIGHT. WEAK TO MODERATE INSTABILITY WILL BE SEEN AHEAD OF AND NEAR
THE FRONT AND WIND SHEAR WILL BE VERY STRONG.

A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AND ALONG
THE COLD FRONT...AND IS EXPECTED TO CONSOLIDATE INTO A LARGE COMPLEX
OF STRONG TO SEVERE STORMS BY LATE THIS EVENING OVER CENTRAL AND
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED SUPERCELL
THUNDERSTORMS ARE POSSIBLE...AND WITH THOSE STORMS...LARGE HAIL AND
DAMAGING WINDS WILL BE LIKELY. ISOLATED TORNADOES CANNOT BE RULED
OUT ALONG AND AHEAD OF THE FRONT. OVERALL...THE MAIN SEVERE WEATHER
CONCERN WILL BE DAMAGING STRAIGHT-LINE WINDS AS THE STORMS ORGANIZED
INTO A LARGE COMPLEX AND COMBINE WITH THE SURGING COLD AIR BEHIND
THE FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY MAR 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 80 PERCENT.

OTHER HAZARDOUS WEATHER...
EXCESSIVE RAIN WILL BE POSSIBLE OVER SOUTHEAST OKLAHOMA WHERE 3 TO 4
INCHES OF RAIN MAY ACCUMULATE.

VERY STRONG NORTH WINDS WITH GUSTS OF 40 TO 50 MPH ARE ALSO EXPECTED
BEHIND THE COLD FRONT OVERNIGHT. THESE STRONG WINDS WILL COMBINE
WITH SNOW SHOWERS TO CREATE HAZARDOUS REDUCTIONS IN VISIBILITY LATE
TONIGHT AND TOMORROW.

PLEASE REFER TO THE LATEST FLASH FLOOD WATCH AND SNOW AND BLOWING
SNOW ADVISORIES FOR THE LATEST INFORMATION REGARDING THESE HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT AND LINGER THROUGH
MONDAY. ACCUMULATING SNOW IS POSSIBLE ACROSS MUCH OF THE AREA ON
MONDAY INTO MONDAY NIGHT WITH MANY POSSIBLY RECEIVING AN INCH OR
TWO. ACCUMULATIONS OF UP TO FOUR INCHES WILL ALSO BE POSSIBLE...
MAINLY SOUTHEAST OF INTERSTATE-44. ALONG WITH THE SNOW...STRONG
NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH MUCH OF MONDAY. THE
COMBINATION OF STRONG WINDS AND SNOW WILL RESULT IN RESTRICTED
VISIBILITIES AND DANGEROUS DRIVING CONDITIONS. RESIDENTS SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

30/11

In the hours before

Special weather statement, Mar 2, 7:06 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CST SUN MAR 2 2008

OKZ035-038-030115-
KIOWA OK-COMANCHE OK-
706 PM CST SUN MAR 2 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND KIOWA COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF COOPERTON AND
OVER EXTREME SOUTHERN WICHITA MOUNTAINS WILDLIFE REFUGE AT 706 PM
CST...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN COMANCHE AND KIOWA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

24
Special weather statement, Mar 2, 7:17 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CST SUN MAR 2 2008

OKZ025-030130-
OKLAHOMA OK-
717 PM CST SUN MAR 2 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 10 MILES NORTHWEST OF
WARR ACRES TO EXTREME WESTERN OKLAHOMA CITY AT 717 PM CST...MOVING
NORTHEAST AT 50 MPH.

PEOPLE IN OKLAHOMA COUNTY...INCLUDING THE CITIES OF EDMOND AND
OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Local storm report, Mar 2, 7:21 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             UNION CITY              35.39N 97.94W
03/02/2008  E0.75 INCH       CANADIAN           OK   EMERGENCY MNGR

&&

FM
Local storm report, Mar 2, 7:23 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     NEWKIRK                 36.88N 97.06W
03/02/2008  E60 MPH          KAY                OK   EMERGENCY MNGR

&&

TAYLOR
Special weather statement, Mar 2, 7:37 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CST SUN MAR 2 2008

OKZ048-052-030200-
BRYAN OK-ATOKA OK-
737 PM CST SUN MAR 2 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES NORTH OF
BENNINGTON TO ALBANY AT 737 PM CST...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ATOKA AND BRYAN COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Mar 2, 7:38 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CST SUN MAR 2 2008

TXZ086-089-030200-
WICHITA TX-ARCHER TX-
738 PM CST SUN MAR 2 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED OVER SOUTHERN LAKE DIVERSION AND 8
MILES SOUTH OF HOLLIDAY AT 738 PM CST...MOVING NORTHEAST AT 25 MPH.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITIES OF
BURKBURNETT AND WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:15 PM CSTSevere Thunderstorm WarningOUNKay45 min
Mar 2, 6:18 PM CSTSevere Thunderstorm WarningOUNCanadian42 min
Mar 2, 6:21 PM CSTSevere Thunderstorm WarningOUNComanche, Kiowa39 min
Mar 2, 6:27 PM CSTSevere Thunderstorm WarningOUNCaddo, Grady63 min
Mar 2, 6:38 PM CSTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne52 min
Mar 2, 6:58 PM CSTSevere Thunderstorm WarningOUNKay47 min
Mar 2, 7:01 PM CSTSevere Thunderstorm WarningOUNCanadian44 min
Mar 2, 7:08 PM CSTTornado WarningOUNCaddo22 min
Mar 2, 7:12 PM CSTSevere Thunderstorm WarningOUNComanche33 min
Mar 2, 7:21 PM CSTSevere Thunderstorm WarningOUNOklahoma39 min
Mar 2, 7:27 PM CSTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne48 min
Mar 2, 7:29 PM CSTSevere Thunderstorm WarningOUNCaddo, Grady61 min
Mar 2, 7:43 PM CSTSevere Thunderstorm WarningOUNCanadian47 min
Mar 2, 7:48 PM CSTTornado WarningOUNOklahoma27 min
Mar 2, 8:08 PM CSTSevere Thunderstorm WarningOUNCleveland, Oklahoma52 min
Mar 2, 8:11 PM CSTSevere Thunderstorm WarningOUNComanche34 min
Mar 2, 8:15 PM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne45 min
Mar 2, 8:24 PM CSTSevere Thunderstorm WarningOUNCaddo, Grady, McClain56 min
Mar 2, 8:56 PM CSTSevere Thunderstorm WarningOUNCotton49 min
Mar 2, 8:56 PM CSTSevere Thunderstorm WarningOUNLincoln, Payne49 min
Mar 2, 9:32 PM CSTSevere Thunderstorm WarningOUNJefferson, Stephens58 min
Mar 3, 3:40 AM CSTWinter Storm WatchOUNAtoka, Bryan, Carter, Coal, Garvin, Hughes and 7 more8 hr
Mar 3, 11:25 AM CSTWinter Weather AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Comanche and 17 more17 hr
Mar 2, 6:54 PM CSTSevere Thunderstorm WarningOUNBaylor51 min
Mar 2, 8:17 PM CSTSevere Thunderstorm WarningOUNWichita43 min

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.